# SDR 2003FA0000996

- Difficulty date: October 7, 2002
- Submitted: October 2, 2003
- Operation: General aviation
- Aircraft: N3450W
- Make and model: Piper PA-32-260
- Aircraft serial: 32317
- Engine: Lyc O540E4B5
- Propeller: Hartzl HCC2YK1
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Main Bearing
- Part number: LW13884M10
- Condition: Failed
- Location: Crankshaft
- Part time: 503 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

NEW FRONT MAIN BEARING PN LW13884M010 (6-99 ML-KS) INSTALLED AT ENGINE MAJOR OVERHAUL ON 5/15/00.  ENGINE REMOVED THIS DATE FOR METAL CONTAMINATION DV SCREEN AND FILTER.  METAL SOURCE IS FROM MAIN BEARING DELAMINATION.  THIS IS A MANUFACTURING PROBLEM.  FURTHER INVESTIGATION IS NEEDED TO DETERMINE MANUFACTURING ERROR.  ENGINE WAS MOMENTS AWAY FROM A CATASTROPHIC FAILURE.   (WP01200304903)
